MAUDE Adverse Event Report: TORNIER INC TORNIER SIMPLICITI HUM HEAD SIZE 5 8X18; PROSTHESIS, TOTAL ANATOMIC SHOULDER, UNCEMENTED METAPHYSEAL HUMERAL STEM WITH NO

TORNIER INC TORNIER SIMPLICITI HUM HEAD SIZE 5 8X18; PROSTHESIS, TOTAL ANATOMIC SHOULDER, UNCEMENTED METAPHYSEAL HUMERAL STEM WITH NO
Model Number 7122872
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a total shoulder replacement.During surgery, surgeon noted that a tendonous tear of the junction of the supraspinatus and subscapularis tendons existed.Surgeon performed a repair using anchors.Post-op rehabilitation proceeded without incident.However, several months following primary surgery, patient complained of increasing pain, swelling and instability of shoulder joint.Surgeon performed a shoulder arthroscopy, to discover full thickness tears of both of the afore mentioned tendons.Discussed with the patient, where a decision was made to convert the surgery to a reverse shoulder replacement.During surgery today, both humeral and glenoid components were removed, as per the recommended surgical technique.The surgeon has no explanation as to why the patient's rotator cuff tendons deteriorated in such a short period of time, rendering the prosthetic joint unstable, other than his belief that microscopic poly debris may have set up an inflammatory local response that inhibited the tendon tear to heal.All components discarded.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device discarded.

Brand Name
TORNIER SIMPLICITI HUM HEAD SIZE 5 8X18
Common Device Name
PROSTHESIS, TOTAL ANATOMIC SHOULDER, UNCEMENTED METAPHYSEAL HUMERAL STEM WITH NO
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16124022
Report Number0001649390-2023-00002
Device Sequence Number8418042
Product Code PKC
UDI-Device Identifier00846832090457
UDI-Public00846832090457
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number7122872
Device Catalogue Number7122872
Device Lot Number0184AX
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Initial Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale